Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 35, NWS Brownsville, TX

July 6, 2016

NWS Brownsville, TX issued this small craft advisory at Jul 6, 2016, 4:24 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2016, 4:24 AM CDT (09:24 UTC)
Expired
Jul 6, 2016, 10:00 AM CDT
In force
6 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

800 
WHUS74 KBRO 060924
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
424 AM CDT WED JUL 6 2016

...GUSTY SOUTHERLY WINDS EXPECTED ALONG THE LOWER TEXAS COASTLINE...

.A BROAD AREA OF HIGH PRESSURE OVER THE GULF OF MEXICO WILL
INTERACT WITH A SURFACE LOW PRESSURE AREA OVER THE CENTRAL PORTION
OF THE UNITED STATES PRODUCING STRONGER SOUTHERLY WINDS ALONG THE
LOWER TEXAS COASTLINE TODAY. 

GMZ130-132-135-061730-
/O.NEW.KBRO.SI.Y.0032.160706T1400Z-160707T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
424 AM CDT WED JUL 6 2016

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM THIS
MORNING TO 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 7 PM CDT THIS EVENING. 

* WINDS...SOUTH TO SOUTHEAST WINDS INCREASING TO 20 TO 25 KNOTS
  AFTER SUNRISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ170-175-061500-
/O.NEW.KBRO.SC.Y.0035.160706T0924Z-160706T1500Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
424 AM CDT WED JUL 6 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING.

* WINDS...SOUTH TO SOUTHEAST WINDS EXPECTED AT 20 TO 25 KNOTS
  EXPECTED THROUGH MIDMORNING.

* WAVES/SEAS...SEAS 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET
  EXPECTED ACROSS THE OFFSHORE WATERS THROUGH MIDMORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
091 
WHUS74 KBRO 061510
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1010 AM CDT WED JUL 6 2016

...GUSTY SOUTHERLY WINDS EXPECTED ALONG THE LOWER TEXAS
COASTLINE...

.A BROAD AREA OF HIGH PRESSURE OVER THE GULF OF MEXICO WILL
INTERACT WITH A SURFACE LOW PRESSURE AREA OVER THE CENTRAL
PORTION OF THE UNITED STATES PRODUCING STRONGER SOUTHERLY WINDS
ALONG THE LOWER TEXAS COASTLINE TODAY.

GMZ170-175-061615-
/O.EXP.KBRO.SC.Y.0035.000000T0000Z-160706T1500Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1010 AM CDT WED JUL 6 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED ACROSS THE OFFSHORE GULF WATERS AND THE
SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...MARINERS IN SMALL CRAFT WILL NEED TO EXERCISE CAUTION ON
THE LOWER TEXAS GULF WATERS FOR THE REMAINDER OF THE DAY DUE TO
BREEZY WINDS.

$$

GMZ130-132-135-070000-
/O.CON.KBRO.SI.Y.0032.000000T0000Z-160707T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1010 AM CDT WED JUL 6 2016

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

* WINDS...SOUTH TO SOUTHEAST WINDS INCREASING TO 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 6, 4:04 AM CDT, 20 minutes earlier.

Area forecast discussion, Jul 6, 4:04 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
404 AM CDT WED JUL 6 2016

.SHORT TERM (Now through Thursday): A fairly dry and stable 500 mb
ridge will remain in control of conditions over Deep South Texas
throughout today and Thursday. This will limit the conv potential to
near zero pops with overall temps remain above average. The main
question will be how high will the heat indices go today and will
they reach heat advisory criteria? A quick look at the heat index
values that were observed around the region yesterday afternoon
indicates that the heat index values only reached advisory levels
near the MFE area for a couple of hours yesterday afternoon with the
rest of surface obs from around the region remaining below the 110
degree mark. With the 500 mb ridge axis remaining in place over the
region do not expect much difference in the high/low temps through
Thursday. Therefore expect the heat index values to remain elevated
but not quite reaching or exceeded advisory levels. The latest
MAV/MET and ECMWF temp guidance for the eastern counties is in very
good agreement with guidance over the western counties showing a bit
more variability. Will likely go close to a model blend for highs
and lows throughout the short term.

.LONG TERM (Thursday Night through Tuesday): 500 mb ridging will
remain in place over Deep South Texas and northern Mexico through
Saturday. The GFS/ECMWF both suggest that the ridge will begin to
break down late in the weekend and maintains a weak mid level
weakness across the area through Midweek. Hot and rain-free
conditions expected through the period due to large scale
subsidence. High and Low temperatures will remain several degrees
above normal through early next week. Surface high pressure across
the Gulf of Mexico interacting with lower pressure across the
Central Plains will support breezy south-southeast winds each
afternoon.

&&

.MARINE (Now through Thursday): 500 mb troffing over the Pacific
Northwest will maintain a pretty decent surface low over the Rockies
into the central Plains states. This will maintain moderate to
strong S-SE winds across the lower Texas Bay and Gulf waters through
Thursday. Buoy020 is currently reporting SSE winds at 20g25kts which
will require an SCA for the far offshore Gulf waters through the
midmorning hours. A surface ob from Buoy 42044 closer to SPI
indicates much calmer winds closer to shore with SSE reported here
only around 11 kts mainly due to cooler waters upwelling near Padre
Island. So will hold off on any SCA for 0-20 miles out. As the PGF
strenghtens over the Laguna Madre later today expect the S-SE
surface winds here to possibly push up >20kts during the late
morning and afternoon hours. Accordingly will go with an SCA here
starting later this morning.

Thursday Night through Sunday Night: High pressure across the
Gulf of Mexico will interact with lower pressure over the Central
Plains through the forecast period. This will maintain moderate to
occasionally strong south to southeast winds and rough seas along
the lower Texas coast. Small Craft Should Exercise Caution or
Small Craft Advisory conditions will be likely through most of the
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  94  81  94  81 /   0   0   0   0
BROWNSVILLE          96  80  97  81 /   0   0   0   0
HARLINGEN            99  79  99  80 /   0   0   0   0
MCALLEN             102  79 102  80 /   0   0   0   0
RIO GRANDE CITY     105  79 105  80 /   0   0   0   0
SOUTH PADRE ISLAND   89  82  89  82 /   0   0   0   0

&&

.BRO Watches/Warnings/Advisories...
TX...None.
GM...Small Craft Advisory until 10 AM CDT this morning for GMZ170-175.

     Small Craft Advisory for winds from 9 AM this morning to 7 PM
     CDT this evening for GMZ130-132-135.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short term...60
Long term...63
WX4PPT/Meso...65
Hazardous weather outlook, Jul 5, 10:24 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1024 PM CDT TUE JUL 5 2016

TXZ248>257-062100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1024 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...REST OF TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT ADVISORIES ARE POSSIBLE FOR ALL OR PORTIONS OF DEEP SOUTH
TEXAS AND THE RIO GRANDE VALLEY THROUGH THE ENTIRE FORECAST
PERIOD.

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES
THROUGH THE ENTIRE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-062100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1024 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...REST OF TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORIES ARE LIKELY ALONG THE LOWER TEXAS COAST
THROUGH THE ENTIRE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 4:24 AM CDTSmall Craft Advisory for WindsBRO15 hr

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.